Alert archive / North Dakota / Wind Advisories in 2010

Wind Advisory 17, NWS Bismarck, ND

September 5, 201013 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Sep 5, 2010, 2:06 PM MDT for 13 counties in North Dakota. It took effect at Sep 6, 2010, 10:00 AM MDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2010, 2:06 PM MDT (20:06 UTC)
In effect from
Sep 6, 2010, 10:00 AM MDT
Expired
Sep 7, 2010, 1:58 AM MDT
In force
16 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dickey County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 69 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WWUS73 KBIS 052006
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
306 PM CDT SUN SEP 5 2010

...STRONG WINDS WILL DEVELOP SOUTHWEST ON MONDAY...

.AN INTENSIFYING STORM WILL MOVE ACROSS NORTH DAKOTA LATE TONIGHT
AND MONDAY. BEHIND THE STORM...STRONG NORTHWEST WINDS WILL DEVELOP
DURING THE MORNING HOURS ON MONDAY ACROSS SOUTHWEST AND FAR SOUTH
CENTRAL NORTH DAKOTA. THE WINDS WILL CONTINUE THROUGH THE DAY
INTO THE EARLY EVENING. THE COMBINATION OF STRONG WINDS AND STEADY
RAIN WILL CAUSE HAZARDOUS DRIVING CONDITIONS.

NDZ031>033-040>045-060415-
/O.NEW.KBIS.WI.Y.0017.100906T1600Z-100907T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
306 PM CDT SUN SEP 5 2010 /206 PM MDT SUN SEP 5 2010/

...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM
CDT /9 PM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM
CDT /9 PM MDT/ MONDAY. 

*  NORTHWEST WINDS WILL INCREASE BETWEEN 10 AM AND NOON MONDAY TO
   30 TO 40 MPH WITH SOME GUSTS TO 45 MPH. THE STRONG WINDS WILL
   CONTINUE INTO THE EARLY EVENING MONDAY.

*  STRONG NORTHWEST WINDS OF 30 TO 45 MPH WILL CAUSE HAZARDOUS
   DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

*  THE COMBINATION OF STEADY RAIN AND STRONG WINDS WILL CAUSE
   REDUCED VISIBILITY AND SLIPPERY DRIVING CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
WAA
8 follow-up statements
303 
WWUS73 KBIS 060210
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
910 PM CDT SUN SEP 5 2010

...STRONG WINDS WILL DEVELOP SOUTHWEST ON MONDAY...

.AN INTENSIFYING STORM WILL MOVE ACROSS NORTH DAKOTA LATE TONIGHT
AND MONDAY. BEHIND THE STORM...STRONG NORTHWEST WINDS WILL
DEVELOP DURING THE MORNING HOURS ON MONDAY ACROSS SOUTHWEST AND
FAR SOUTH CENTRAL NORTH DAKOTA. THE WINDS WILL CONTINUE THROUGH
THE DAY INTO THE EARLY EVENING. IN ADDITION...AREAS OF RAIN WILL
CONTINUE TO INCREASE...AND THE COMBINATION OF STRONG WINDS AND
STEADY RAIN WILL CAUSE HAZARDOUS DRIVING CONDITIONS.

NDZ031>033-040>045-061015-
/O.CON.KBIS.WI.Y.0017.100906T1600Z-100907T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
910 PM CDT SUN SEP 5 2010 /810 PM MDT SUN SEP 5 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO
10 PM CDT /9 PM MDT/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO
10 PM CDT /9 PM MDT/ MONDAY. 

* NORTHWEST WINDS WILL INCREASE BETWEEN 10 AM AND NOON MONDAY TO 
  30 TO 40 MPH WITH SOME GUSTS TO 45 MPH. THE STRONG WINDS WILL 
  CONTINUE INTO THE EARLY EVENING MONDAY. 

* STRONG NORTHWEST WINDS OF 30 TO 45 MPH WILL CAUSE HAZARDOUS 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. 

* THE COMBINATION OF STEADY RAIN AND STRONG WINDS WILL CAUSE 
  REDUCED VISIBILITY AND SLIPPERY DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
751 
WWUS73 KBIS 060920
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
420 AM CDT MON SEP 6 2010

...STRONG WINDS WILL DEVELOP OVER THE SOUTHWEST TODAY...AND SPREAD
ALONG THE SOUTH DAKOTA BORDER...

.AN INTENSIFYING STORM OVER THE NORTHERN PLAINS THIS LABOR DAY WILL
RESULT IN STRONG NORTHWEST WINDS...UP TO 40 MPH...OVER PARTS OF
SOUTHERN NORTH DAKOTA TODAY AND TONIGHT. WINDS WILL PICK UP BY
LATE THIS MORNING AT PLACES LIKE BEACH...DICKINSON...BOWMAN...
HETTINGER...AND ELGIN. WINDS WILL PICK UP BY LATER THIS AFTERNOON
FROM LINTON AND NAPOLEON...THROUGH LAMOURE AND ELLENDALE.

IN ADDITION...RAIN WILL CONTINUE TO INCREASE...AND TEMPERATURES
ARE FORECAST TO BE COOL...IN THE UPPER 50S.

NDZ046>048-050-051-061730-
/O.EXB.KBIS.WI.Y.0017.100906T2000Z-100907T0800Z/
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
420 AM CDT MON SEP 6 2010

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
CDT TUESDAY. 

* NORTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH SPEEDS BY
  EVENING OF 35 TO 45 MPH.

* STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES.

WIND SPEEDS SHOULD DECREASE OVERNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ031>033-040>045-061730-
/O.CON.KBIS.WI.Y.0017.100906T1600Z-100907T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
420 AM CDT MON SEP 6 2010 /320 AM MDT MON SEP 6 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING.

* NORTHWEST WINDS WILL INCREASE AND BY LATE MORNING SPEEDS WILL BE
  35 TO 45 MPH.

* STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WIND SPEEDS SHOULD DECREASE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JP MARTIN
011 
WWUS73 KBIS 061100
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
600 AM CDT MON SEP 6 2010

...STRONG WINDS WILL DEVELOP OVER THE SOUTHWEST TODAY...AND
SPREAD ALONG THE SOUTH DAKOTA BORDER...

.AN INTENSIFYING STORM OVER THE NORTHERN PLAINS THIS LABOR DAY
WILL RESULT IN STRONG NORTHWEST WINDS...UP TO 40 MPH...OVER PARTS
OF SOUTHERN NORTH DAKOTA TODAY AND TONIGHT. WINDS WILL PICK UP BY
LATE THIS MORNING AT PLACES LIKE BEACH...DICKINSON...BOWMAN...
HETTINGER...AND ELGIN. WINDS WILL PICK UP BY LATER THIS AFTERNOON
FROM LINTON AND NAPOLEON...THROUGH LAMOURE AND ELLENDALE.

IN ADDITION...RAIN WILL CONTINUE TO INCREASE...AND TEMPERATURES
ARE FORECAST TO BE COOL...IN THE UPPER 50S.

NDZ031>033-040>045-061900-
/O.CON.KBIS.WI.Y.0017.100906T1600Z-100907T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
600 AM CDT MON SEP 6 2010 /500 AM MDT MON SEP 6 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

* NORTHWEST WINDS WILL INCREASE AND BY LATE MORNING SPEEDS WILL BE
  30 TO 40 MPH.

* STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WIND SPEEDS SHOULD DECREASE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ046>048-050-051-061900-
/O.CON.KBIS.WI.Y.0017.100906T2000Z-100907T0800Z/
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
600 AM CDT MON SEP 6 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CDT TUESDAY. 

* NORTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH SPEEDS BY
  EVENING OF 30 TO 40 MPH.

* STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES. 

WIND SPEEDS SHOULD DECREASE OVERNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JP MARTIN
817 
WWUS73 KBIS 061647
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1147 AM CDT MON SEP 6 2010

...STRONG WINDS OVER THE SOUTHWEST THIS AFTERNOON...SPREADING
ALONG THE SOUTH DAKOTA BORDER...

.AN INTENSIFYING STORM OVER THE NORTHERN PLAINS THIS LABOR DAY
WILL RESULT IN STRONG NORTHWEST WINDS...UP TO 40 MPH...OVER PARTS
OF SOUTHERN NORTH DAKOTA THIS AFTERNOON AND TONIGHT. WINDS WILL
BY STRONG AND GUSTY AT PLACES LIKE BEACH...DICKINSON...BOWMAN...
HETTINGER...AND ELGIN. THE WINDS WILL PICK UP LATER THIS
AFTERNOON FROM LINTON AND NAPOLEON...THROUGH LAMOURE AND
ELLENDALE.

IN ADDITION...RAIN WILL CONTINUE...AND TEMPERATURES ARE FORECAST
TO BE COOL...IN THE UPPER 50S.

NDZ031>033-040>045-070100-
/O.CON.KBIS.WI.Y.0017.000000T0000Z-100907T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
1147 AM CDT MON SEP 6 2010 /1047 AM MDT MON SEP 6 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

* NORTHWEST WINDS WILL BE 30 TO 40 MPH.

* STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WIND SPEEDS SHOULD DECREASE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ046>048-050-051-070100-
/O.CON.KBIS.WI.Y.0017.100906T2000Z-100907T0800Z/
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
1147 AM CDT MON SEP 6 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CDT TUESDAY. 

* NORTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH SPEEDS BY 
  EVENING OF 30 TO 40 MPH. 

* STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES. 

WIND SPEEDS SHOULD DECREASE OVERNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAA
112 
WWUS73 KBIS 062055
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
355 PM CDT MON SEP 6 2010

...STRONG WINDS OVER THE SOUTHWEST AND SOUTH CENTRAL...

.AN INTENSE STORM OVER THE NORTHERN PLAINS THIS LABOR DAY WILL
RESULT IN STRONG NORTHWEST WINDS...UP TO 40 MPH...OVER PARTS OF
SOUTHERN NORTH DAKOTA THIS EVENING AND TONIGHT. THE WINDS WILL BE
STRONG AND GUSTY ACROSS THE SOUTHWEST THIS EVENING...AND ACROSS
THE SOUTH CENTRAL INTO THE EARLY MORNING HOURS.

IN ADDITION TO THE WINDS...PERIODS OF HEAVY RAIN CAN BE EXPECTED
ACROSS MUCH OF CENTRAL AND SOUTHEAST NORTH DAKOTA MONDAY EVENING.

NDZ046>048-050-051-070500-
/O.CON.KBIS.WI.Y.0017.000000T0000Z-100907T0800Z/
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
355 PM CDT MON SEP 6 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT TUESDAY. 

* NORTHWEST WINDS WITH SPEEDS MONDAY EVENING OF 30 TO 40 MPH.

* STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES. 

WIND SPEEDS SHOULD DECREASE OVERNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ031>033-040>045-070300-
/O.CON.KBIS.WI.Y.0017.000000T0000Z-100907T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
355 PM CDT MON SEP 6 2010 /255 PM MDT MON SEP 6 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

* NORTHWEST WINDS WILL BE 30 TO 40 MPH.

* STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WIND SPEEDS SHOULD DECREASE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAA
127 
WWUS73 KBIS 070159
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
859 PM CDT MON SEP 6 2010

...STRONG WINDS OVER THE SOUTHWEST AND SOUTH CENTRAL...

.AN INTENSE STORM OVER THE NORTHERN PLAINS THIS LABOR DAY WILL
RESULT IN STRONG NORTHWEST WINDS...UP TO 40 MPH...OVER PARTS OF
SOUTHERN NORTH DAKOTA THIS EVENING AND TONIGHT. THE WINDS WILL BE
STRONG AND GUSTY ACROSS SOUTH CENTRAL NORTH DAKOTA INTO THE EARLY
MORNING HOURS.

IN ADDITION TO THE WINDS...PERIODS OF HEAVY RAIN CAN BE EXPECTED
ACROSS MUCH OF CENTRAL AND SOUTHEAST NORTH DAKOTA MONDAY EVENING.

NDZ031>033-040>045-070300-
/O.CAN.KBIS.WI.Y.0017.000000T0000Z-100907T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
859 PM CDT MON SEP 6 2010 /759 PM MDT MON SEP 6 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS OVER SOUTHWEST NORTH DAKOTA HAVE DROPPED BELOW
ADVISORY CRITERIA AND WILL CONTINUE TO SLOWLY DECREASE OVERNIGHT. 

$$

NDZ046>048-050-051-070800-
/O.CON.KBIS.WI.Y.0017.000000T0000Z-100907T0800Z/
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
859 PM CDT MON SEP 6 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT TUESDAY. 

* NORTHWEST WINDS WITH SPEEDS MONDAY EVENING OF 30 TO 40 MPH.

* STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES. 

WIND SPEEDS SHOULD DECREASE OVERNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
HW
355 
WWUS73 KBIS 070203 CCA
NPWBIS

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
902 PM CDT MON SEP 6 2010

...STRONG WINDS OVER THE SOUTH CENTRAL NORTH DAKOTA...

.AN INTENSE STORM OVER THE NORTHERN PLAINS THIS LABOR DAY WILL
RESULT IN STRONG NORTHWEST WINDS...UP TO 40 MPH...OVER PARTS OF
SOUTHERN NORTH DAKOTA THIS EVENING AND TONIGHT. THE WINDS WILL BE
STRONG AND GUSTY ACROSS SOUTH CENTRAL NORTH DAKOTA INTO THE EARLY
MORNING HOURS.

IN ADDITION TO THE WINDS...PERIODS OF HEAVY RAIN CAN BE EXPECTED
ACROSS MUCH OF CENTRAL AND SOUTHEAST NORTH DAKOTA MONDAY EVENING.

NDZ031>033-040>045-070315-
/O.CAN.KBIS.WI.Y.0017.000000T0000Z-100907T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
902 PM CDT MON SEP 6 2010 /802 PM MDT MON SEP 6 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS OVER SOUTHWEST NORTH DAKOTA HAVE DROPPED BELOW
ADVISORY CRITERIA AND WILL CONTINUE TO SLOWLY DECREASE OVERNIGHT. 

$$

NDZ046>048-050-051-070800-
/O.CON.KBIS.WI.Y.0017.000000T0000Z-100907T0800Z/
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
902 PM CDT MON SEP 6 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT TUESDAY. 

* NORTHWEST WINDS WITH SPEEDS MONDAY EVENING OF 30 TO 40 MPH.

* STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES. 

WIND SPEEDS SHOULD DECREASE OVERNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
HW
911 
WWUS73 KBIS 070758
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
258 AM CDT TUE SEP 7 2010

...THE WIND ADVISORY THAT WAS IN EFFECT FOR PARTS OF SOUTH CENTRAL
AND SOUTHEAST NORTH DAKOTA IS CANCELED...

.WIND SPEEDS CONTINUE TO SLOWLY DECREASE AND ARE BELOW ADVISORY
CRITERIA...SO THE ADVISORY IS BEING CANCELED.

NDZ046>048-050-051-070900-
/O.CAN.KBIS.WI.Y.0017.000000T0000Z-100907T0800Z/
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
258 AM CDT TUE SEP 7 2010

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WIND
ADVISORY.

WIND SPEEDS CONTINUE TO SLOWLY DECREASE AND ARE BELOW ADVISORY
CRITERIA...SO THE ADVISORY IS BEING CANCELED.

EXPECT NORTHWEST WINDS OF 15 TO 30 MPH TO CONTINUE SLOWLY
DECREASING THROUGH SUNRISE.

$$

JP MARTIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 5, 2:18 AM MDT, 11 hours 48 minutes earlier.

Area forecast discussion, Sep 5, 2:18 AM MDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
318 AM CDT SAT SEP 4 2010

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...

MAIN FORECAST CHALLENGE INVOLVES THE APPROACHING STRONG STORM SYSTEM
AND EXPECTED MODERATE TO LOCALLY HEAVY RAIN FOCUSED ON MONDAY.

REGIONAL RADAR...LIGHTNING DATA AND SURFACE OBS SHOWED
THUNDERSTORMS EARLIER OVER EASTERN MONTANA WEAKENING AS THEY GOT
INTO ND AND APPROACHED RIDGE AXIS. THIS UPPER RIDGE CURRENTLY
STRETCHES FROM NORTHERN PLAINS ALONG THE SASKATCHEWAN/MANITOBA
BORDER. DEEP UPPER LOWS ARE SITUATED OVER NW ALBERTA AND OVER JAMES
BAY. SIGNIFICANT SHORTWAVE IS BEGINNING TO ROUND BASE OF UPPER LOW
TO OUR NORTHWEST AND WILL BE A KEY COMPONENT FOR OUR WEATHER.

KEPT SLIGHT CHANCE POPS IN FOR TODAY ACROSS WESTERN AND CENTRAL ND.
SPC HAS ALSO PLACED 5 PCT CHANCE FOR SEVERE HAIL/WIND AND 2 PCT
CHANCE TORNADO PROBABILITY LINES JUST UP TO THE ND/SD BORDER IN FAR
SW ND TODAY. GFS/NAM FORECAST SOUNDINGS NEAR BOWMAN SHOW AROUND 700
J/KG CAPE IN THE AFTERNOON WITH A WEAK CAP IN PLACE AND 40-50 KTS
0-6KM BULK SHEAR OVER SW ND. THIS AREA WILL NEED TO BE MONITORED FOR
POSSIBLE STRONGER CONVECTIVE STORMS THIS AFTERNOON.

MODELS ALL HANDLE THE UPPER LOW REFERENCED ABOVE SIMILARLY WITH
UPPER LOW BECOMING NEGATIVELY TILTED AS SHORTWAVE ROTATES THROUGH
THE DAKOTAS/NEBRASKA ON MONDAY. CONSEQUENTLY...SURFACE LOW TRACKS
FROM NEBRASKA MONDAY MORNING TO CENTRAL MINNESOTA MONDAY NIGHT.
MODELS ALSO SIMILAR WITH AXIS OF MOD/HEAVY PRECIPITATION PIVOTING
ACROSS CENTRAL NORTH DAKOTA FROM LATE SUNDAY NIGHT WEST THROUGH
REMAINDER OF STATE ON MONDAY INTO TUESDAY. BASED ON MODEL TRENDS AND
COORDINATION WITH SURROUNDING OFFICES...ATTEMPTED TO ADD SOME BETTER
TIMING AND PLACEMENT WITH POPS ON MONDAY ACROSS OUR AREA. ALL MODELS
IN GENERAL AGREEMENT WITH STORM TOTAL PRECIP AMOUNTS...WITH STRIPE
OF 1 TO 3 INCHES FROM NW PART OF THE STATE EXTENDING E/SE.

PRECIP WINDS DOWN BY TUE AS SYSTEM PUSHES EASTWARD AND RIDGE BEGINS
TO BUILD IN FROM SOUTHWEST.

.LONG TERM...WEDNESDAY THROUGH SATURDAY...

THE DAY 4-5 PERIOD WILL BE ACTIVE AS ANOTHER STRONG UPPER TROUGH
MOVES FROM THE PACIFIC NORTHWEST...INTO THE NORTHERN PLAINS REGION.
MODELS ARE IN GENERAL AGREEMENT WITH OVERALL PATTERN BUT SHOW SOME
TIMING AND PLACEMENT DIFFERENCES WITH SURFACE AND UPPER LEVEL
FEATURES. GFS/GEM ARE CLOSER IN AGREEMENT WITH THE ECMWF SLOWER IN
LIFTING THE SURFACE AND UPPER LEVEL SYSTEM THROUGH THE AREA. WILL
UTILIZE A GENERAL BLEND AT THIS TIME.

ALL MODELS BRING PRECIPITATION INTO THE REGION DURING THE DAY ON
WEDNESDAY WITH A WARM ADVECTION PATTERN AND LEAD SHORTWAVE IMPULSES
ROUNDING THE UPPER TROUGH AND PUSHING INTO THE NORTHERN PLAINS.
THEREFORE WE ADDED SOME SLIGHT CHANCE POPS TO MAINLY SOUTHERN ZONES
ON WEDNESDAY. BEYOND THIS WE WENT WITH A BROAD BRUSH APPROACH AS FAR
AS POPS. TOO SOON TO NAIL DOWN ANY PLACEMENT OF QPF THIS FAR OUT
WITH MODEL DIFFERENCES STILL REMAINING. HOWEVER...IT DOES LOOK LIKE
ANY TIME WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THERE COULD BE
PRECIPITATION SOMEWHERE IN THE LOCAL AREA. THEREFORE HAVE OPTED TO
GO WITH BROAD BRUSH CHANCE POPS WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT. THIS ALSO LEANS TOWARD PERSISTENCE AS LITTLE CHANGE TO POPS
WERE MADE FROM PREVIOUS FORECAST. WILL STILL HAVE PLENTY OF TIME TO
FINE TUNE THINGS AS THE UPPER TROUGH APPROACHES. IN ADDITION...VERY
FEW CHANGES WERE MADE TO CURRENT TEMPERATURES. CLOUDS WILL BE ON THE
INCREASE DURING THE PERIOD...BUT THERE SHOULD BE ENOUGH OF A
SOUTHERLY FLOW TO KEEP TEMPERATURES CLOSE TO...BUT PROBABLY JUST
BELOW NORMAL FOR THIS TIME OF YEAR.

LATE IN THE EXTENDED PERIOD...WILL PROBABLY BE DEALING WITH THE
LINGERING EFFECTS OF THE UPPER LOW OVER THE AREA ON FRIDAY...BUT
CURRENTLY IT LOOKS LIKE WE DRY OUT BY NEXT WEEKEND.

.AVIATION...

CURRENTLY...SURFACE LOW PRESSURE IS SITUATED FROM SOUTHWEST
SASKATCHEWAN...SOUTH THROUGH EASTERN MONTANA...WITH ANOTHER AREA OF
LOW PRESSURE OVER THE CENTRAL HIGH PLAINS. SOUTHEAST FLOW IS
OCCURRING OVER TAF SITES WITH WARM ADVECTION MID LEVEL CLOUDINESS
PUSHING EASTWARD THROUGH THE WESTERN DAKOTAS. SOME LIGHT
PRECIPITATION IS LIKELY REACHING THE GROUND IN WEST CENTRAL ND...AND
POSSIBLY THE FAR SOUTHWEST.

THROUGH THE DAY TODAY EXPECT VFR CONDITIONS WITH MAINLY MID AND HIGH
LEVEL CLOUDINESS AND ISOLATED SHOWERS SOUTH AND EAST TO SCATTERED
SHOWERS NORTH AND WEST. AN EAST TO SOUTHEAST SURFACE FLOW WILL
PERSIST THROUGH THE DAY.

TONIGHT...AS THE STRONGER DYNAMICS WITH THE UPPER LEVEL LOW
APPROACH...PRECIPITATION CHANCES WILL INCREASE. CEILINGS WILL ALSO
LOWER IN WESTERN NORTH DAKOTA DUE TO LOW LEVEL MOISTURE CONVERGENCE
ALONG A SURFACE INVERTED TROUGH. THERE COULD BE A FEW THUNDERSTORMS
AS WELL IN THE WEST LATE AFTERNOON THROUGH EARLY EVENING. BY LATE
TONIGHT MODELS INDICATE MVFR CEILINGS APPROACHING MOT AND BIS TAF
SITES. ISN AND DIK TAF SITES WILL BE WELL INTO MVFR CATEGORY WITH
SOME IFR CONDITIONS CERTAINLY POSSIBLE. AFTER 06Z...ISN AND DIK TAFS
WILL BE CARRYING RAIN AND FOG WITH MVFR-IFR CEILINGS. RAIN DOES NOT
LOOK LIKE IT MOVES INTO BIS AND MOT UNTIL RIGHT AROUND 12Z.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...SAVADEL
LONG TERM/AVIATION...HAMILTON
Hazardous weather outlook, Sep 5, 3:25 AM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
425 AM CDT SUN SEP 5 2010

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
425 AM CDT SUN SEP 5 2010 /325 AM MDT SUN SEP 5 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY ACROSS CENTRAL AND WESTERN NORTH
DAKOTA. SOME OF THE STORMS IN THE SOUTHWEST COULD BE STRONG TO
SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG STORM SYSTEM WILL IMPACT THE REGION ON MONDAY WHEN SOME
LOCATIONS COULD RECEIVE HEAVY RAINFALL IN EXCESS OF ONE INCH.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE
REGION ON MONDAY. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF
THUNDERSTORMS TO SOUTH CENTRAL AND SOUTHWEST NORTH DAKOTA ON
WEDNESDAY AND THE ENTIRE REGION ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE SOUTHWEST PART OF THE
STATE TODAY INTO EARLY TONIGHT IF ISOLATED STRONG TO SEVERE
THUNDERSTORMS DEVELOP. IF THEY DO THEN PLEASE REPORT YOUR
OBSERVATIONS TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW
ENFORCEMENT.

SAVADEL

In the hours before

Special weather statement, Sep 5, 1:52 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
252 PM CDT SUN SEP 5 2010

NDZ040-052030-
SLOPE ND-
152 PM MDT SUN SEP 5 2010

...SPECIAL WEATHER STATEMENT FOR EASTERN SLOPE COUNTY UNTIL 230 PM
MDT...

AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF AMIDON...OR 14 MILES NORTH
OF BOWMAN...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  AMIDON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

ABELING

Nearby

Wind Advisories in North Dakota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.